Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 206, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 23, 1995, 8:38 PM CDT for Finney County, Hodgeman County, Kansas. It was in force for 52 min.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1995, 8:38 PM CDT (01:38 UTC)
- Expired
- Jul 23, 1995, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Finney County, KS, Hodgeman County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2562 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 240140 RRA SVRDDC KSC055-083-240230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 838 PM CDT SUN JUL 23 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST KANSAS ...NORTHEASTERN FINNEY COUNTY...WESTERN HODGEMAN COUNTY AT 835 PM DCDT...DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS WERE LOCATED ONE 15 MILES NORTHWEST OF KALVESTA AND A SECOND 17 MILES WEST OF JETMORE OR 4 NORTHEAST OF KALVESTA. THESE STORMS ARE MOVING SOUTHEAST AT 20 MPH ACROSS OPEN FARMLAND AND WILL BE NEAR KALVESTA BY 855 PM CDT. THE STORMS CAN PRODUCE HAIL UP TO 2 INCHES IN DIAMETER ALONG WITH VERY HEAVY RAIN AND STRONG WINDS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN ITNTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO DON'T DRIVE ONTO WATER-COVERED ROADS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:23 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 23, 3:23 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 PM CDT SUN JUL 23 1995 MAIN PROBLEM IS ONSET OF TRW THIS EVENING. AN AREA OF TRW WHICH DEVELOPED EARLIER IN STAFFORD COUNTY HAS ALREADY MOVED EAST AND DISSIPATED LEAVING A LARGE OUTFLOW BOUNDARY JUST EAST OF DODGE. LATEST SFC ANAL SHOWS A WEAK COLD FRONT JUST NORTH OF THE KANSAS/OKLAHOMA BORDER IN THE VICINITY OF A PERSISTANT BOUNDARY ON DDC/S 88D REFLECTIVITY LOOP. THE LATEST SSW SHOWS A LINE OF CONVERGENCE JUST EAST OF DDC/S CWA. THE 5M(V,A) SHOWS A VORT MAX OVER SW COLORADO/NORTHWEST NEW MEXICO AND THE SAT IMAGERY SHOWS AN AREA OF TRW FORMING IN THE SAME AREA. IN ADDITION...THIS MORNING/S DDC SOUNDING WHEN MODIFIED GIVES LI IN THE MINUS 10 RANGE AND CAPES IN THE 3700 RANGE. ALL THIS SUGGESTS THAT DDC/S CWA IS PRIMED FOR TRW THIS EVENING AND TONIGHT. HOWEVER...THE SSC SHOWS A 3-4C CAP OVER DDC/S CWA AND THIS MAY HAVE PLAYED A MAJOR ROLE IN DISSIPATING THE TRW WHICH DEVELOPED EARLIER IN STAFFORD COUNTY THIS AFTERNOON. THE MODELS AGREE IN MOVING A SHORT WAVE AND VORT LOBE OVER DDC/S CWA TONIGHT AND TOMORROW. THIS VORT MAX IS AIDED BY WEAK UPWARD UVV AND WARM AIR ADVECTION. HOWEVER...THE VORT MAX IS PROGGED TO MOVE OVER CENTRAL OKLAHOMA MID DAY MONDAY WHICH IMPLIES NVA OVER DDC/S CWA AND AN END TO TRW OVER THE WESTERN AND CENTRAL PORTIONS OF DDC/S CWA BY MID DAY MONDAY. BELL
In the hours before
Special weather statement, Jul 23, 7:28 PM CDT, 1 hour 10 minutes before
KSZ089-240100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 728 PM CDT SUN JUL 23 1995 AT 730 PM CDT...THE SEVERE THUNDERSTORM LOCATED 12 MILES EAST OF COLDWATER NEAR THE BARBER COUNTY LINE WAS MOVING EAST SOUTHEAST AT 20 MPH AND WILL BE OUT OF THE COUNTY VERY SHORTLY. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR COMANCHE COUNTY WILL BE ALLOWED TO EXPIRE. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
Special weather statement, Jul 23, 7:30 PM CDT, 1 hour 8 minutes before
KSZ089-240100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 728 PM CDT SUN JUL 23 1995 AT 730 PM CDT...THE SEVERE THUNDERSTORM LOCATED 12 MILES EAST OF COLDWATER NEAR THE BARBER COUNTY LINE WAS MOVING EAST SOUTHEAST AT 20 MPH AND WILL BE OUT OF THE COUNTY VERY SHORTLY. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR COMANCHE COUNTY WILL BE ALLOWED TO EXPIRE. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSI DE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
Special weather statement, Jul 23, 7:31 PM CDT, 1 hour 7 minutes before
KSZ090-240100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 731 PM CDT SUN JUL 23 1995 AT 731 PM CDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM IN SOUTHEAST BARBER COUNTY HAS MOVED OUT OF THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
Special weather statement, Jul 23, 7:32 PM CDT, 1 hour 6 minutes before
KSZ090-240100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 731 PM CDT SUN JUL 23 1995 AT 731 PM CDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM IN SOUTHEAST BARBER COUNTY HAS MOVED OUT OF THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:17 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 28 min |
| Jul 23, 7:53 PM CDT | Flash Flood Warning | DDC | Scott | 52 min |
| Jul 23, 7:53 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 26 min |
| Jul 23, 8:11 PM CDT | Flash Flood Warning | DDC | Lane | 64 min |
| Jul 23, 8:11 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 43 min |
| Jul 23, 9:00 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 60 min |
| Jul 23, 9:13 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 47 min |
| Jul 23, 9:16 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 44 min |
| Jul 23, 9:33 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 57 min |
| Jul 23, 10:13 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 62 min |
| Jul 23, 10:13 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 62 min |
| Jul 23, 10:33 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 42 min |
| Jul 23, 10:33 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 42 min |
| Jul 23, 10:57 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.